Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 7, NWS Wilmington, NC

February 24, 2012Georgetown County, Williamsburg County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Feb 24, 2012, 5:04 PM EST for Georgetown County, Williamsburg County, South Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2012, 5:04 PM EST (22:04 UTC)
Expired
Feb 24, 2012, 6:00 PM EST
In force
56 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Georgetown County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 105 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 5:35 PM ESTTSTM WND DMG1 Nne Andrews, SCTREE DOWN ON CAR ON NORTH MAGNOLIA AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 1:19 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WUUS52 KILM 242204
SVRILM
SCC043-089-242300-
/O.NEW.KILM.SV.W.0007.120224T2204Z-120224T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EST FRI FEB 24 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 600 PM EST

* AT 504 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10     
  MILES WEST OF GOURDIN...MOVING NORTHEAST AT 75 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   GOURDIN...
   TRIO...
   EARLE...
   MORRISVILLE...
   NESMITH...
   OUTLAND...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3373 7998 3383 7974 3381 7972 3382 7964
      3378 7951 3379 7944 3382 7938 3381 7935
      3376 7930 3372 7929 3370 7924 3370 7925
      3370 7922 3359 7910 3357 7910 3357 7908
      3339 7984 3349 7997 3350 8010
TIME...MOT...LOC 2204Z 246DEG 65KT 3346 7998

$$

DIGIORGI
2 follow-up statements
950 
WWUS52 KILM 242229
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
529 PM EST FRI FEB 24 2012

SCC043-089-242300-
/O.CON.KILM.SV.W.0007.000000T0000Z-120224T2300Z/
WILLIAMSBURG SC-GEORGETOWN SC-
529 PM EST FRI FEB 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR NORTHERN GEORGETOWN AND WILLIAMSBURG COUNTIES...

AT 528 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR MORRISVILLE...OR 14 MILES EAST OF KINGSTREE...MOVING
NORTHEAST AT 75 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENRY...
STUCKEY...RHEMS...HEMINGWAY...OUTLAND...PLANTERSVILLE AND YAUHANNAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3373 7998 3383 7974 3381 7972 3382 7964
      3378 7951 3379 7944 3382 7938 3381 7935
      3376 7930 3372 7929 3370 7924 3370 7925
      3370 7922 3359 7910 3357 7910 3357 7908
      3339 7984 3349 7997 3350 8010
TIME...MOT...LOC 2228Z 246DEG 65KT 3363 7950

$$

DIGIORGI
445 
WWUS52 KILM 242257
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
557 PM EST FRI FEB 24 2012

SCC043-089-242304-
/O.EXP.KILM.SV.W.0007.000000T0000Z-120224T2300Z/
WILLIAMSBURG SC-GEORGETOWN SC-
557 PM EST FRI FEB 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GEORGETOWN AND
WILLIAMSBURG COUNTIES WILL EXPIRE AT 600 PM EST...

AT 557 PM EST...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING 
HAS MOVED OUT OF THE WARNED AREA AND BEGUN TO WEAKEN...THEREFORE THE 
WARNING WAS ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3373 7998 3383 7974 3381 7972 3382 7964
      3378 7951 3379 7944 3382 7938 3381 7935
      3376 7930 3372 7929 3370 7924 3370 7925
      3370 7922 3359 7910 3357 7910 3357 7908
      3339 7984 3349 7997 3350 8010
TIME...MOT...LOC 2257Z 246DEG 65KT 3382 7898

$$

DIGIORGI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:13 PM EST, 51 minutes earlier.

Area forecast discussion, Feb 24, 4:13 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EST FRI FEB 24 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE FORECAST AREA THIS
EVENING. AHEAD OF THIS COLD FRONT STRONG THUNDERSTORMS REMAIN
POSSIBLE AND A TORNADO WATCH REMAINS IN EFFECT THROUGH EARLY
EVENING. COOLER AND DRIER CONDITIONS WILL PREVAIL OVER THE
WEEKEND. A WARMING TREND IS EXPECTED THROUGH MUCH OF NEXT WEEK
AS HIGH PRESSURE MOVES OFFSHORE...AND STRONG LOW PRESSURE PASSES
NORTH OF THE REGION.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 330 PM FRIDAY...TORNADO WATCH #38 CONTINUES ACROSS THE CWA
THROUGH 8PM TONIGHT.

SQUALL LINE WHICH HAS DEVELOPED ALONG A PREFRONTAL TROUGH IS
CURRENTLY PUSHING WEST TO EAST THROUGH THE CWA...AND WILL EXIT THE
COAST IN THE NEXT FEW HOURS. THE ENVIRONMENT REMAINS FAVORABLE FOR
DAMAGING WINDS AND ISOLATED TORNADOES...ALTHOUGH STABILIZATION IS
OCCURRING BEHIND THIS LINE. CONCERN THROUGH THE REST OF THE NIGHT
REVOLVES AROUND THIS INITIAL LINE...AND ANY STORMS THAT MAY DEVELOP
ALONG THE COLD FRONT ITSELF.

FOR THE NEXT FEW HOURS...PREFRONTAL SQUALL LINE WILL PUSH EAST. AN
OBVIOUS MARINE LAYER IS EVIDENT IN LATEST MSAS ANALYSIS...AND THIS
SHOULD HELP SQUELCH CONVECTION AS IT HEADS TOWARDS THE COAST. STILL
SIGNIFICANT SBCAPE JUST INLAND FROM THE COAST WHICH WILL SUPPORT
STORMS FOR ANOTHER HOUR OR TWO...BUT LOW LEVEL LAPSE
RATES...LI'S...AND INSTABILITY ALL DECREASE WITHIN 20 MILES OR SO OF
THE COAST. ADDITIONALLY...KLTX VWP SHOWS THAT LOW LEVEL WINDS HAVE
DECREASED SLIGHTLY TO AROUND 40 KTS AT 3 KFT. UNFORTUNATELY...HRRR
HAS BEEN DOWN...BUT LATEST RUC DIMINISHES THIS INITIAL BATCH BY 6PM
WHICH SEEMS PLAUSIBLE BASED OFF THE ONGOING ENVIRONMENT.

COLD FRONT WILL THEN APPROACH TONIGHT. THERE IS POTENTIAL FOR
RENEWED CONVECTION ALONG THE FRONT AS IT PUSHES THROUGH BETWEEN 6PM
AND 9PM. QUESTION BECOMES HOW MUCH RE-DESTABILIZATION CAN OCCUR
BEHIND THE ONGOING CONVECTION TO HELP FUEL STORMS ALONG THE FRONT.
NOTE THAT CAPE IS INCREASING ACROSS WESTERN PORTIONS OF NC AHEAD OF
THE FRONT...BUT DIURNAL HEATING WILL BE WORKING AGAINST US. WILL
KEEP CHANCE OF TSTMS THROUGH THE COLD FRONTAL PASSAGE...BUT THE
SEVERE THREAT WILL BE MINIMAL AFTER AROUND 6PM. OF COURSE...ANY
ELEVATED INSTABILITY THAT PERSISTS IN THE RESIDUAL LAYER COULD FORCE
STRONG UPDRAFTS SO WILL HAVE TO MONITOR RADAR TRENDS.

TEMPS WILL CRASH BEHIND THE FRONT TONIGHT AS GUSTY SW WINDS BECOME
GUSTY FROM THE NW. WINDS WILL CONTINUE TO GUST THROUGH MUCH OF THE
NIGHT TO 20 MPH OR SO...AND THIS WILL CAUSE TEMPS TO CRASH 20-25
DEGREES AFTER NIGHTFALL...WITH LOWS AROUND 40 INLAND...AND LOW 40S
AT THE COAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...BY DAYBREAK SATURDAY A VASTLY DIFFERENT FEEL
TO THE AIR WITH COLD AIR ADVECTION UNDERWAY AND CLEARING SKY TRENDS.
MAX TEMPS 57-62 SATURDAY...AND GOOD RADIATIONAL COOLING WILL ALLOW
MINS SUNDAY MORNING TO DIP TO AROUND FREEZING IN MANY INTERIOR
LOCATIONS. SUNDAY A FEW IMPULSES OUT OF THE GULF WILL BRING
INCREASING CLOUDS AND A SLIGHT CHANCE OF LIGHT SHOWERS TO OUR
SOUTHERN ZONES SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 330 PM FRIDAY...EARLY AND MID WEEK MARKED BY RIDGING ALOFT
AND SOUTHERLY WIND FLOW. RIDGE BREAKS DOWN AS AN UPPER LOW PASSES
NORTH OF THE AREA AND BRINGS THE BEST CHANCE OF SHOWERS WEDNESDAY
INTO THURSDAY...WITH ZONAL FLOW IN WAKE OF THIS FEATURE.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 20Z...A STRONG COLD FRONT WILL MOVE THROUGH THE TERMINALS
LATE THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE
CONTINUING TO DEVELOP WEST OF FLO...AND ARE EXPANDING MORE RAPIDLY
TO THE NORTHEAST THAN EAST. WILL INDICATE PRIMARILY MVFR
CONDITIONS AT FLO/LBT THROUGH MUCH OF THIS AFTERNOON WITH
THUNDERSTORMS/TEMPO IFR LIKELY AT LEAST THROUGH MID AFTERNOON.
MVFR CONDITIONS AT THE COASTAL TERMINALS CAN BE EXPECTED LATE
AFTERNOON WITH THE SAME THUNDERSTORM/TEMPO IFR POTENTIAL LATE
AFTERNOON/EARLY EVENING. AFTER FROPA EXPECT RAPID IMPROVEMENT TO
VFR MID-LEVEL CEILINGS WITH WINDS SHIFTING TO THE NORTHWEST. BY
MIDNIGHT SKIES SHOULD BECOME SCATTERED AT FLO/LBT AND AT THE
COASTAL TERMINALS IN THE PRE-DAWN HOURS. AFTER SUNRISE EXPECT VFR
CONDITIONS WITH SCATTERED CLOUDS AND NORTHWEST WINDS GUSTING TO 25
KNOTS.

EXTENDED OUTLOOK...LOW CHANCE OF IFR/FOG EARLY MONDAY AND TUESDAY
WITH SHOWERS POSSIBLE LATER TUESDAY. OTHERWISE VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM FRIDAY...SQUALL LINE APPROACHING THE WATERS WILL CREATE
SOME SCATTERED THUNDERSTORMS AND A BRIEF INCREASE IN WINDS IN THE
NEXT FEW HOURS...BUT OTHERWISE FORECAST REMAINS ON TRACK. SOUTHWEST
WINDS OF 15-25 KTS WILL PERSIST THROUGH A COLD FRONTAL PASSAGE WHICH
WILL OCCUR TONIGHT AROUND MIDNIGHT. A RATHER SIGNIFICANT WIND SHIFT
OCCURS WITH THE COLD FRONT...FROM SW TO NW...AT STILL ELEVATED
SPEEDS OF 15-25 KTS. A FEW GALE FORCE GUSTS ARE POSSIBLE...BUT NOT
EXPECTED TO BE WIDESPREAD ENOUGH TO UPGRADE THE ONGOING SCA TO
ANYTHING HIGHER. SEAS HAVE BEEN SLIGHTLY BELOW PROGS...MOSTLY 4-6
FEET...BUT WILL CONTINUE TO BUILD TO 5-8 THROUGH TONIGHT...DOMINATED
BY A SW WIND CHOP. NW WINDS BEHIND THE FRONT WILL INITIALLY CREATE A
PERIOD OF HIGHLY CONFUSED SEAS...BEFORE NW WIND CHOP BECOMES THE
PREDOMINANT WAVE AND BEGINS TO DECREASE OVERNIGHT. SMALL CRAFT
ADVISORY WILL LIKELY BE ALLOWED TO EXPIRE ACROSS THE SOUTHERN WATERS
LATE TONIGHT...BUT PERSIST ACROSS AMZ250 AND AMZ252 THROUGH THE
MORNING.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...ADVISORIES EXTENDED INTO MIDDAY SATURDAY OVER
OUR NORTHERN TWO MARINE ZONES DUE TO GUSTY NW WINDS. SEAS HOWEVER
WILL BE DAMPENING AND ONCE WINDS ABATE...ADVISORIES WILL BE DROPPED.
SUNDAY IMPROVED CONDITIONS AS WINDS TAPER OFF AS HIGH PRESSURE
PASSES JUST NORTH OF THE WATERS.

LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 3 PM FRIDAY...ONSHORE
BUT LIGHT FLOW MON AND TUE WILL BECOME SOUTHERLY AND INCREASE LATE
TUESDAY THROUGH WEDNESDAY AHEAD OF A COLD FRONT EARLY THURSDAY...THUS
WE MAY BE LOOKING AT ADVISORY CONDITIONS MID WEEK.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.

MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR
         AMZ254-256.

SMALL CRAFT ADVISORY UNTIL NOON EST SATURDAY FOR AMZ250-252.

&&

NEAR TERM...JDW
SHORT TERM...MJC
LONG TERM...MJC
AVIATION...MRR/SGL
Hazardous weather outlook, Feb 24, 1:27 PM EST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
127 PM EST FRI FEB 24 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-251830-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
127 PM EST FRI FEB 24 2012

...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS ASSOCIATED WITH FAST
MOVING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ250-252-254-256-251830-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
127 PM EST FRI FEB 24 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...
...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

SMALL CRAFT ADVISORY. GALE FORCE WIND GUSTS ARE POSSIBLE THIS
AFTERNOON AND TONIGHT.

POSSIBLE SEVERE CONVECTION WILL MOVE ACROSS THE WATERS THIS
EVENING...AND COULD WARRANT THE ISSUANCES OF SPECIAL MARINE
WARNINGS FOR HAZARDOUS WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

17

In the hours before

Special weather statement, Feb 24, 3:05 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EST FRI FEB 24 2012

SCZ053>056-242100-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-
305 PM EST FRI FEB 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY AND GEORGETOWN
COUNTIES THROUGH 400 PM EST...

AT 304 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF GREEN SEA TO 5 MILES NORTHWEST
OF RHEMS...MOVING EAST AT 45 MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...GEORGETOWN...RED HILL...
SOCASTEE...ADRIAN...ALLSBROOK...ANDREWS...BAYBORO...BUCKSPORT...
BUCKSVILLE...BURGESS AND DONGOLA.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS
AND CLOUD TO GROUND LIGHTNING. IT IS RECOMMENDED THAT YOU REMAIN
INDOORS UNTIL THE STORMS PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3332 7966 3346 7957 3357 7943 3368 7941
      3378 7933 3371 7927 3370 7920 3382 7926
      3389 7926 3390 7929 3428 7905 3395 7870
      3321 7939
TIME...MOT...LOC 2004Z 263DEG 41KT 3424 7895 3368 7939

DIGIORGI
Local storm report, Feb 24, 3:15 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
315 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND DMG     4 ESE TIMMONSVILLE      34.10N  79.88W
02/24/2012                   FLORENCE           SC   LAW ENFORCEMENT

            TREES DOWN BLOCKING TWIN CHURCH RD NEAR PENIEL RD AND
            MATTHEWS LN.

&&

EVENT NUMBER ILM1200010

CRM
Special weather statement, Feb 24, 3:40 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EST FRI FEB 24 2012

NCZ099-105>107-109-242130-
COASTAL PENDER-COLUMBUS-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND
PENDER-
340 PM EST FRI FEB 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF BRUNSWICK...NEW
HANOVER...PENDER AND COLUMBUS COUNTIES THROUGH 430 PM EST...

AT 339 PM EST...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS EXTENDING FROM THE HOLLY SHELTER GAMELAND TO NEAR
BOLTON...TO TABOR CITY...MOVING EAST AT 60 MPH.

SOME LOCATIONS THAT MAY BE IMPACTED BY THESE THUNDERSTORMS INCLUDE
LELAND...LONGWOOD...CASTLE  HAYNE...CRUSOE ISLAND...DELCO...
WILMINGTON AND EDGECOMB.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH...
OCCASIONAL LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3428 7783 3393 7862 3413 7888 3414 7888
      3459 7762 3446 7756
TIME...MOT...LOC 2039Z 270DEG 54KT 3432 7819 3410 7875

TRA
Local storm report, Feb 24, 3:47 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
347 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             2 SW BLADENBORO         34.52N  78.81W
02/24/2012  E1.00 INCH       BLADEN             NC   PUBLIC

            NICKEL TO QUARTER SIZE HAIL FELL FOR 5 MINUTES STARTING
            AT 216 PM.

&&

EVENT NUMBER ILM1200011

CRM
Special weather statement, Feb 24, 4:15 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
415 PM EST FRI FEB 24 2012

NCZ105>107-109-242215-
COASTAL PENDER-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
415 PM EST FRI FEB 24 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...NEW HANOVER
AND PENDER COUNTIES THROUGH 515 PM EST...

AT 414 PM EST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER PHOENIX...OR ABOUT 9 MILES NORTHWEST OF
LELAND...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...CASTLE HAYNE...
CURRIE...EDGECOMB...LONG CREEK...MALPASS CORNER...MAPLE HILL...
MONTAGUE...MOORETOWN...MURRAY TOWN AND PENDERLEA.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3424 7813 3432 7816 3435 7816 3436 7818
      3443 7821 3446 7818 3449 7824 3455 7826
      3473 7811 3474 7801 3472 7799 3473 7768
      3448 7757 3447 7754 3444 7751
TIME...MOT...LOC 2114Z 247DEG 41KT 3437 7804

DIGIORGI
Special weather statement, Feb 24, 4:57 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
457 PM EST FRI FEB 24 2012

SCZ039-055-056-242300-
COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG-
457 PM EST FRI FEB 24 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 600 PM EST...

AT 455 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF GREELEYVILLE...MOVING EAST-NORTHEAST AT 70 MPH.

SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...ANDREWS...EARLE...
GOURDIN...GRAVES...HEMINGWAY...HENRY...INDIANTOWN...LAMBERT...
MORRISVILLE...NESMITH AND NORTH SANTEE.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. IT IS RECOMMENDED
THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3324 7953 3327 7957 3332 7974 3337 7979
      3340 7985 3344 7988 3349 7997 3350 8010
      3359 8005 3375 7979 3379 7954 3378 7951
      3378 7946 3382 7936 3380 7932 3377 7930
      3323 7938
TIME...MOT...LOC 2155Z 250DEG 62KT 3342 8009

DIGIORGI

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 12:26 PM ESTSpecial Weather StatementILMMarlboro64 min
Feb 24, 12:51 PM ESTSpecial Weather StatementILMMarlboro54 min
Feb 24, 1:16 PM ESTSpecial Weather StatementILMDarlington59 min
Feb 24, 1:30 PM ESTSevere Thunderstorm WarningILMDarlington, Florence60 min
Feb 24, 2:03 PM ESTSevere Thunderstorm WarningILMFlorence, Marion, Williamsburg72 min
Feb 24, 2:09 PM ESTSevere Thunderstorm WarningILMDillon, Florence, Marion, Marlboro66 min
Feb 24, 2:20 PM ESTSevere Thunderstorm WarningILMDarlington, Florence40 min
Feb 24, 3:05 PM ESTSpecial Weather StatementILMGeorgetown, Horry55 min
Feb 24, 4:57 PM ESTSpecial Weather StatementILMWilliamsburg63 min
Feb 24, 5:12 PM ESTSpecial Weather StatementILMDillon, Marlboro63 min
Feb 24, 5:52 PM ESTSpecial Weather StatementILMHorry53 min
Feb 24, 6:03 PM ESTSpecial Weather StatementILMGeorgetown27 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.